MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted, explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.Attempts have been made to obtain missing information; however, to date, no response has been received.All pertinent information available to johnson and johnson surgical vision has been submitted.
 
Event or Problem Description
It was reported that there was scratch on the lens noticed after insertion.Reportedly cartridge was split all the way down center to end.There was patient contact.The lens was removed and replaced in the same surgical procedure.There was no incision enlargement, no vitrectomy, no sutures required.Patient had no problem at discharge.No further information provided.This report will capture the lens.Another report is being submitted for cartridge.
 
Additional Manufacturer Narrative
Device available for evaluation: yes, returned to manufacturer on: 4/15/2019.Device returned to manufacturer: yes.Device evaluation: the product was returned to the manufacturing site for evaluation.The lens was cut in two pieces; this was consistent with the information provided that the lens was cut out most probably to facilitate the removal.Multiple scratches were observed on the lens, however, the source of the scratches could not be attributed to be related to the manufacturing process since the lens was implanted.Direction for use includes: prior to implanting, examine the lens package for type, power and proper configuration.Examine the lens thoroughly to ensure particles have not become attached to it and examine the lens optical surfaces for other defects.The reported issue was verified, however, the damage observed was noticed after the lens was implanted; a product quality deficiency could not be determined.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured and released according to specification.A search on complaints related to this production order was conducted in the complaint system.The search revealed no additional investigation request for this production order number has been received.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are (b)(4) and capa-010215.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8517008
Report Number2648035-2019-00462
Device Sequence Number1920623
Product Code HQL
UDI-Device Identifier05050474530737
UDI-Public(01)05050474530737(17)220828
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/11/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/28/2022
Device Model NumberZ9002
Device Catalogue NumberZ900200220
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 03/21/2019
Supplement Date Received by Manufacturer05/08/2019
10/25/2020
Initial Report FDA Received Date04/16/2019
Supplement Report FDA Received Date05/16/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL PSCST30.; CARTRIDGE MODEL PSCST30.
Date Report Sent to FDA01/01/2005